×

zbMATH — the first resource for mathematics

The fundamental theorem of algebra and complexity theory. (English) Zbl 0456.12012

MSC:
12D10 Polynomials in real and complex fields: location of zeros (algebraic theorems)
30D10 Representations of entire functions of one complex variable by series and integrals
65H05 Numerical computation of solutions to single equations
68Q25 Analysis of algorithms and problem complexity
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Béla Barna, Über die Divergenzpunkte des Newtonschen Verfahrens zur Bestimmung von Wurzeln algebraischen Gleichungen. II, Publ. Math. Debrecen 4 (1956), 384 – 397 (German). · Zbl 0073.10603
[2] G. E. Collins, Infallible calculation of polynomial zeros to specified precision, Mathematical software, III (Proc. Sympos., Math. Res. Center, Univ. Wisconsin, Madison, Wis., 1977) Academic Press, New York, 1977, pp. 35 – 68. Publ. Math. Res. Center, No. 39. · Zbl 0407.68029
[3] B. Curtis Eaves and Herbert Scarf, The solution of systems of piecewise linear equations, Math. Oper. Res. 1 (1976), no. 1, 1 – 27. · Zbl 0458.65056 · doi:10.1287/moor.1.1.1 · doi.org
[4] Michael R. Garey and David S. Johnson, Computers and intractability, W. H. Freeman and Co., San Francisco, Calif., 1979. A guide to the theory of NP-completeness; A Series of Books in the Mathematical Sciences. · Zbl 0411.68039
[5] Phillip A. Griffiths, Complex differential and integral geometry and curvature integrals associated to singularities of complex analytic varieties, Duke Math. J. 45 (1978), no. 3, 427 – 512. · Zbl 0409.53048
[6] J. Hartmanis, Observations about the development of theoretical computer science, 20th Annual Symposium on Foundations of Computer Science (San Juan, Puerto Rico, 1979) IEEE, New York, 1979, pp. 224 – 233.
[7] W. K. Hayman, Multivalent functions, Cambridge Tracts in Mathematics and Mathematical Physics, No. 48, Cambridge University Press, Cambridge, 1958. · Zbl 0082.06102
[8] Peter Henrici, Applied and computational complex analysis. Vol. 2, Wiley Interscience [John Wiley & Sons], New York-London-Sydney, 1977. Special functions — integral transforms — asymptotics — continued fractions. · Zbl 0363.30001
[9] Einar Hille, Analytic function theory. Vol. II, Introductions to Higher Mathematics, Ginn and Co., Boston, Mass.-New York-Toronto, Ont., 1962. · Zbl 0102.29401
[10] Morris W. Hirsch, A proof of the nonretractibility of a cell onto its boundary, Proc. Amer. Math. Soc. 14 (1963), 364 – 365. · Zbl 0113.16704
[11] Morris W. Hirsch and Stephen Smale, On algorithms for solving \?(\?)=0, Comm. Pure Appl. Math. 32 (1979), no. 3, 281 – 313. · Zbl 0408.65032 · doi:10.1002/cpa.3160320302 · doi.org
[12] David A. Hoffman and Robert Osserman, The geometry of the generalized Gauss map, Mem. Amer. Math. Soc. 28 (1980), no. 236, iii+105. · Zbl 0469.53004 · doi:10.1090/memo/0236 · doi.org
[13] Harold Hotelling, Tubes and Spheres in n-Spaces, and a Class of Statistical Problems, Amer. J. Math. 61 (1939), no. 2, 440 – 460. · JFM 65.0795.02 · doi:10.2307/2371512 · doi.org
[14] Wilfred Kaplan, Ordinary differential equations, Addison-Wesley Series in Systems Engineering, (Available in U.S.A. and Canada from) Addison-Wesley Publishing Co., Inc., Reading, Mass., 1958. · Zbl 0088.05803
[15] James A. Jenkins, Univalent functions and conformal mapping, Ergebnisse der Mathematik und ihrer Grenzgebiete. Neue Folge, Heft 18. Reihe: Moderne Funktionentheorie, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1958. · Zbl 0083.29606
[16] R. B. Kellogg, T. Y. Li, and J. Yorke, A constructive proof of the Brouwer fixed-point theorem and computational results, SIAM J. Numer. Anal. 13 (1976), no. 4, 473 – 483. · Zbl 0355.65037 · doi:10.1137/0713041 · doi.org
[17] Imre Lakatos, Proofs and refutations, Cambridge University Press, Cambridge-New York-Melbourne, 1976. The logic of mathematical discovery; Edited by John Worrall and Elie Zahar. · Zbl 0334.00022
[18] Serge Lang, Algebra, Addison-Wesley Publishing Co., Inc., Reading, Mass., 1965. · Zbl 0193.34701
[19] Morris Marden, Geometry of polynomials, Second edition. Mathematical Surveys, No. 3, American Mathematical Society, Providence, R.I., 1966. · Zbl 0162.37101
[20] A. M. Ostrowski, Solution of equations in Euclidean and Banach spaces, Academic Press [A Subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1973. Third edition of Solution of equations and systems of equations; Pure and Applied Mathematics, Vol. 9. · Zbl 0304.65002
[21] Jean-Claude Pont, La topologie algébrique des origines à Poincaré, Presses Universitaires de France, Paris, 1974 (French). Préface de René Taton; Thèse No. 4706; Présentée à l’École Polytechnique Fédérale Zurich pour l’obtention du titre de Docteur ès sciences mathématiques; Bibliothèque de Philosophie Contemporaine. · Zbl 0319.55001
[22] Luis A. Santaló, Integral geometry and geometric probability, Addison-Wesley Publishing Co., Reading, Mass.-London-Amsterdam, 1976. With a foreword by Mark Kac; Encyclopedia of Mathematics and its Applications, Vol. 1. · Zbl 0342.53049
[23] Herbert Scarf, The computation of economic equilibria, Yale University Press, New Haven, Conn.-London, 1973. With the collaboration of Terje Hansen; Cowles Foundation Monograph, No. 24. · Zbl 0311.90009
[24] Glenn Schober, Coefficient estimates for inverses of schlicht functions, Aspects of contemporary complex analysis (Proc. NATO Adv. Study Inst., Univ. Durham, Durham, 1979) Academic Press, London-New York, 1980, pp. 503 – 513.
[25] S. Smale, Sufficient conditions for an optimum, Dynamical systems — Warwick 1974 (Proc. Sympos. Appl. Topology and Dynamical Systems, Univ. Warwick, Coventry, 1973/1974; presented to E. C. Zeeman on his fiftieth birthday), Springer, Berlin, 1975, pp. 287 – 292. Lecture Notes in Math., Vol. 468.
[26] Steve Smale, A convergent process of price adjustment and global Newton methods, J. Math. Econom. 3 (1976), no. 2, 107 – 120. · Zbl 0354.90018 · doi:10.1016/0304-4068(76)90019-7 · doi.org
[27] Steve Smale, Convergent process of price adjustment and global Newton methods, Frontiers of quantitative economics, Vol. IIIA (Invited papers, Econometric Soc., Third World Congress, Toronto, Ont., 1975) North-Holland Publishing Co., Amsterdam, 1977, pp. 191 – 205. Contributions to Economic Analysis, Vol. 105.
[28] J. F. Traub , Analytic computational complexity, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1976. · Zbl 0328.00011
[29] B. L. van der Waerden, Modern Algebra. Vol. I, Frederick Ungar Publishing Co., New York, N. Y., 1949. Translated from the second revised German edition by Fred Blum; With revisions and additions by the author. · Zbl 0039.00902
[30] Yieh Hei Wan, On local Pareto Optima, J. Math. Econom. 2 (1975), no. 1, 35 – 42. · Zbl 0309.90049 · doi:10.1016/0304-4068(75)90012-9 · doi.org
[31] H. Weyl, Randbemerkungen zu Hauptproblemen der Mathematik, Math. Z. 20 (1924), no. 1, 131 – 150 (German). · JFM 50.0064.03 · doi:10.1007/BF01188076 · doi.org
[32] Hermann Weyl, On the Volume of Tubes, Amer. J. Math. 61 (1939), no. 2, 461 – 472. · Zbl 0021.35503 · doi:10.2307/2371513 · doi.org
[33] Hassler Whitney, Complex analytic varieties, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, Ont., 1972. · Zbl 0265.32008
[34] J. H. Wilkinson, Rounding errors in algebraic processes, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1963. · Zbl 1041.65502
[35] Philip Wolfe, The ”ellipsoid algorithm”, Science 208 (1980), no. 4441, 240 – 242. · Zbl 1225.90078 · doi:10.1287/mnsc.26.8.747 · doi.org
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.